Am J Clin Dermatol 2017 Dec;18(6):771-787
Department of Dermatology, Division of Dermato-Immunology, KU Leuven, University Hospital Sint-Rafaël, Kapucijnenvoer 33, 3000, Leuven, Belgium.
Approximately one in four patients treated with anti-TNF agents (infliximab, etanercept, adalimumab, certolizumab, and golimumab) develops cutaneous adverse events, typically months to years after the initiation of treatment, with xerosis cutis, eczema (often psoriasiform), psoriasis, palmoplantar pustulosis, cutaneous infections, alopecia, and skin cancer being the most frequently encountered. The typical skin lesion of anti-tumor necrosis factor (TNF)-treated patients is orange-red psoriasiform eczema affecting the flexures, genitalia, scalp, or face, with high susceptibility to bacterial superinfection with Staphylococcus aureus. When adequate dermatological treatment is administered to patients with skin lesions receiving anti-TNF treatment, the discontinuation of anti-TNF agents is only rarely required. Read More